can't fall asleep after my dosage of Lantus

callie8
By callie8 Latest Reply 2014-09-01 17:38:43 -0500
Started 2014-09-01 10:46:44 -0500

Is it just a given that this happens . I told my doctor and she thinks I am just menopausal. Whatever since i skipped maybe 3 doses of 3 different night she raised my units dosage to 45.I have had so many lows on 40. I have not gone up to 45. Does anyone have any trouble sleeping after there nightly medication? Is is just in my head LOL


3 replies

Type1Lou
Type1Lou 2014-09-01 17:38:43 -0500 Report

I've had trouble sleeping for years and attribute it mostly to just getting older. Why don't you ask your doctor if you can change your bedtime Lantus dose to a morning dose instead? (I'm assuming you are taking a single daily dose of Lantus.) Prior to going on a pump 3 years ago, I had been having some scary morning low BG's and my doctor changed my nighttime Lantus dose to a morning one. Although Lantus is a 24-hour insulin, it does have a slight peak right after taking it. The morning shot helped avoid some of those lows but I eventually decided on trying a pump that uses only Novolog. I still have trouble sleeping through the night and don't think my sleep problems are insulin-related.

Set apart
Set apart 2014-09-01 15:19:36 -0500 Report

Be careful with the lows, especially if you're only on Lantus. I take Lantus twice a day - every 12 hours to not lose my basal with only one dose. I break up the injections - to one at 5:30 AM and the second at 5:30 PM, when I go to bed I am actually pretty exhausted, (of course I may have other contributors to my exhaustion). Again be careful with lows, they are sneaky and as one CDE told me, "you should never have to feed your insulin." Good luck with this.

Next Discussion: LABOR DAY »